Alert archive / Wisconsin / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 15, 2022, 5:07 AM CDT for Clark County, Wisconsin. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2022, 5:07 AM CDT (10:07 UTC)
- Expired
- Jul 15, 2022, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:16 AM CDT | FLASH FLOOD | 2 S Chili, WI | WATER OVER THE ROAD AT US 10 AND HIGHWAY Y. |
| Jul 15, 6:10 AM CDT | FLASH FLOOD | 4 Wnw Chili, WI | WATER REPORTED OVER COUNTY HIGHWAY H WEST OF CATLIN AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WGUS53 KARX 151007
FFWARX
WIC019-151315-
/O.NEW.KARX.FF.W.0007.220715T1007Z-220715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
507 AM CDT Fri Jul 15 2022
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
East Central Clark County in central Wisconsin...
* Until 815 AM CDT.
* At 507 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynn, Granton, Chili Corners, Chili, Veefkind and County Roads H
And K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4452 9032 4463 9055 4473 9043 4469 9032
FLASH FLOOD...RADAR INDICATED
$$
Dahl3 follow-up statements
669
WGUS53 KARX 151010 CCA
FFWARX
WIC019-151315-
/O.COR.KARX.FF.W.0007.220715T1007Z-220715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning...CORRECTED
National Weather Service La Crosse WI
510 AM CDT Fri Jul 15 2022
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
East Central Clark County in central Wisconsin...
* Until 815 AM CDT.
* At 507 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynn, Granton, Chili Corners, Chili, Veefkind and County Roads H
And K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4452 9032 4463 9055 4473 9043 4469 9032
FLASH FLOOD...RADAR INDICATED
$$
Dahl336
WGUS73 KARX 151057
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
557 AM CDT Fri Jul 15 2022
WIC019-151315-
/O.CON.KARX.FF.W.0007.000000T0000Z-220715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark WI-
557 AM CDT Fri Jul 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS
MORNING FOR EAST CENTRAL CLARK COUNTY...
At 557 AM CDT, local law enforcement reported water over the road at
US 10 and Highway Y 2 miles south of Chili. Between 1.5 and 4 inches
of rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lynn, Granton, Chili Corners, Chili, Veefkind and County Roads H
And K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4452 9032 4463 9055 4473 9043 4469 9032
FLASH FLOOD...OBSERVED
$$
Dahl054
WGUS53 KARX 151211
FFWARX
WIC019-151400-
/O.EXT.KARX.FF.W.0007.000000T0000Z-220715T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
711 AM CDT Fri Jul 15 2022
The National Weather Service in La Crosse has extended the
* Flash Flood Warning for...
East Central Clark County in central Wisconsin...
* Until 900 AM CDT.
* At 711 AM CDT, local law enforcement reported high water still
over some roads within the county. Thunderstorms that had produced
the heavy rain have since moved out of the warned area, but
moderate rainfall continues. Between 1.5 and 4 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynn, Granton, Chili Corners, Chili, Veefkind and County Roads H
And K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4452 9032 4463 9055 4473 9043 4469 9032
FLASH FLOOD...OBSERVED
$$
KurzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:27 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 15, 2:27 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 227 AM CDT Fri Jul 15 2022 .DISCUSSION...(Today through Thursday) Issued at 226 AM CDT Fri Jul 15 2022 Key Messages: - Showers and storms continuing into today, heavy rainfall mainly east of the Mississippi - Periodic rain chances over the weekend - Warmer for next week Overnight Showers and Storms Continuing Today: As of 15.07 Z, showers and storms are developing and moving southeast through the area. Storms currently in northwestern Wisconsin appear to be forming along a max DCAPE axis, contributing to efficient rainfall. MRMS data as of 15.06 shows rain amounts ranging from a couple tenths to about 1.1 inches in eastern Minnesota. More rainfall is on the way so we can only expect those numbers to climb overnight and into the day. CAMs solutions are beginning to come together and become more clear, with the HRRR performing well at the moment. This round of precipitation will continue from the overnight through around noon today. The primary threat is still heavy rain, which could cause street flooding or flash flooding if one location gets impacted by the expected training storms. Warm cloud depths are around 3500-4000 meters, depending on the model; but not very impressive overall. PWATs up to 2 inches are also not terribly impressive. CAPE also barely reaches 1000 J/kg in some models mainly west of the Mississippi. Because these values are on the lower end, high rainfall totals should be due to the expected training pattern of the storms. However, stronger storms could be capable of producing sporadic damaging wind gusts. HREF 24 hour QPF has increased from yesterday and suggests that rain amounts of 7+ inches are possible in a corridor through central Wisconsin. This area of highest rainfall has shifted a bit to the east compared to previous runs. In areas on the periphery of the corridor, HREFv3 suggests at least a 40% chance of 2+ inches over the 24 hour period in most areas east of the Mississippi River, with the range mostly being 2-5 inches. West of the Mississippi, 2-3 inches of rain is possible. Periodic Rain Chances This Weekend: Still looking at intermittent rain chances for the weekend, though they slightly decreased again compared to yesterday. Should be light rain with weekend totals of a couple hundredths to tenths of an inch. Thunder could be mixed in with the showers at times, but those storms are not expected to be severe. Models favor a rain event of *some* kind this weekend. There continue to be differences between models on the placement and timing of weekend showers, so lower confidence on those details of rain. Higher rain amounts should stay south of the area, with chances decreasing into northern Wisconsin, and some models suggesting northern areas would get no rain at all. Can't rule out the possibility of rain with a couple shortwaves passing over the area, so will continue to keep pops in. Warm Up Next Week: Next week will begin with above normal temperatures and muggy conditions. Highs could reach the lower 90s and dewpoints 70 on Monday and Tuesday. Heat indices in the upper 90s are suggested for some locations, particularly in valleys, NE Iowa, and SW Wisconsin. But otherwise should be relatively quiet weather, save for a chance for rain Monday night into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1030 PM CDT Thu Jul 14 2022 CIGS: cigs still look on track to drop to MVFR toward 12z-ish, hanging around into the afternoon. Could see a drop into IFR for a short period later this morning. Latest RAP/NAM suggest the low cigs could linger well into the evening (NAM most aggressive) while the GFS favors scattering out. Will push back the scattering...but there is the potential skies won't clear until later Sat with sfc low/trough just to the south. WX/VSBY: Showers and storms will track southeast across the area overnight/friday morning. While CAMS/Meso models continue to show some differences in where the main slug of heavier rain will track, there is some consensus with favoring impacts for the TAF sites between 09-15z. That is the most likely period for storms, heavier rain, and IFR/MVFR vsbys. Will add a tempo group near 12z to highlight a more likely period for greater impacts. WINDS: Winds will be out of the southeast and will stay around 10 knots...becoming more easterly Fri night (and lightening up a tad). && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Dahl AVIATION.....Rieck
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:10 AM CDT | Flash Flood Warning | ARX | Clark | 5 hr |
| Jul 15, 7:56 AM CDT | Areal Flood Advisory | ARX | Crawford, Grant | 2 hr |
| Jul 15, 9:07 AM CDT | Areal Flood Warning | ARX | Clark | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.